Posted by cache-monkey on January 16, 2006, at 23:56:29
In reply to Re: What do you take for your anxiety? » cache-monkey, posted by 4WD on January 16, 2006, at 21:44:02
Have you been on Klonopin long? If it's just a matter of weeks or a couple of months at a moderate dose, you might not have to look out for much besides a return of anxiety. If it's longer than that then you still might not get withdrawal effects if you make the dose reductions small enough (e.g. 125 mcg or 1/4 of a 0.5 pill), and spread far apart (e.g. 2+ weeks).
As for me, I was on 1-1.5 mg for about 9 months and managed to drop down to 1 mg without too many issues. The drop from 1 to 0.875 was hard, and getting down any further has made it evident that I will be going through withdrawals at future steps.
In terms of what that's like, I'm definitely getting an increase in my anxiety. But it's kind of going up to levels higher than my earlier baseline. Like I feel wound up and startle easily, a general sense of uncomfortable over-alertness. My muscles get very tight, sometimes bordering on painfully so, and at the same time weak. I also have trouble sleeping soundly at night and feel a little sick to my stomach at times.
My experience with each (tiny) dose reduction is that these feelings peak after about five days and then slowly subside. I find it kind of hard to function when it's going on so I try to time my dose reductions when I know I'll be having a week without too much stress or necessary social interactions.
Sometimes I've had to go back up because it's the wrong time. Other times I've added back the bit of the dose that I cut out every few days (with more distance between the days each time).
Like I said before it's pretty painful. But I still believe I can do it. I'll probably switch to Valium at some point in the taper, and have been talking with my pdoc about adding Keppra or Neurontin to help (both with this and with mood instability).
Good luck with your dose reduction. Many many people only get a return of the original anxiety and do not get too strong withdrawal symptoms.
> Would you mind telling me what symptoms you are experiencing while withdrawing from Klonopin (other than a return of anxiety)? I am wanting to lower my dose and don't know what to look out for other than increased anxiety.